A 48-year-old member asked:
Disclaimer

how does someone die by narcotic overdose?

1 doctor answer
Dr. Jennifer Letourneau
20 years experience Critical Care
Stop breathing: Typically narcotic overdose affects the part if the brain that keeps us breathing while we are unconscious and individuals who overdose just stop breathing. Some narcotics can cause abnormal heart rhythms and death. Another common cause of death is aspiration (food/liquid, such as vomit) going into the lungs after becoming unconscious.
Answered on Oct 3, 2015
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 42-year-old member asked:
Dr. Karen Sibert
38 years experience Anesthesiology
Yes!: Unfortunately, you can easily die from a narcotic overdose because it will make you stop breathing, you can't really "ignore" an overdose because you ... Read More
A 33-year-old member asked:
Dr. Mehul Desai
18 years experience Pain Management
Respiratory Issues: Typically death in opioid overdose is due to respiratory depression decrease the person breathing.
1
1 thank
A 30-year-old member asked:
Dr. Ron Jones
Dr. Ron Jones answered
44 years experience Family Medicine
Too Common: "fatal overdoses in the United States involving opioid analgesics has more than tripled since 1999, with higher rates among men, individuals aged 35 t ... Read More
2
2 thanks
A 40-year-old member asked:
Dr. Merlin Larson
55 years experience Anesthesiology
Get exper assistance: Stay awake, ask friends to attend at all times until recovered. Administer narcotic antagonist cautiously go to closest er stop using opioid agents.
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month